Alert archive / West Virginia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 213, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Aug 30, 2019, 7:11 PM EDT for Mason County, Putnam County, West Virginia; Gallia County, Ohio. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2019, 7:11 PM EDT (23:11 UTC)
- Expired
- Aug 30, 2019, 7:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Gallia County, OH, Mason County, WV, Putnam County, WV
The radar
The Charleston,WV radar (KRLX), 54 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 2:33 PM EDT, 4 hours 38 minutes earlier.
Area forecast discussion, Aug 30, 2:33 PM EDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 233 PM EDT Fri Aug 30 2019 .SYNOPSIS... Scattered showers and thunderstorms possible along slow moving cold front into the Labor Day weekend with temperatures slightly above normal. Dry and hot for the start of the work week. && .NEAR TERM /THROUGH SATURDAY/... A cold front slowly sagging through the forecast area this afternoon into Saturday will provide a focus for showers and thunderstorms with the best coverage expected Saturday afternoon. While surface based parcels will be weakly capped near H850, surface convergence/moisture pooling along the front along with diurnal heating looks to be sufficient to overcome this and produce at least scattered showers and storms this afternoon, primarily across southeastern Ohio with the best chances in Greenup and Carter County. Given lack of any significant upper level support think coverage will quickly fade with loss of heating this evening. As the front continues to sag southeast during the overnight will likely see development of an area of fog and stratus along and south of the front. Weak mid-level disturbances coupled with surface heating and terrain influences will provide increased chances for showers and storms Saturday afternoon across southern portions of the forecast area with the best coverage near the mountains. && .SHORT TERM /SATURDAY NIGHT THROUGH TUESDAY NIGHT/... As of 200 PM Friday... Models consensus suggest developing southerly flow could lift any remnants of an old frontal boundary north Saturday night. Consequently, dewpoints will increase into the mid to upper 60s through the period. This keeps low chance PoPs for showers into Sunday. However, bufkit soundings indicate significantly dry air aloft, which could prevent significant showers to develop. Confidence runs high for a strong surface high pressure system to be in control of weather conditions through mid week. Temperatures will gradually increase through mid week with highs reaching the lower 90s Wednesday afternoon across the lowlands. Guidance suggests the arrival of a weak cold front later on Wednesday. However, I am not impressed about their QPF fields and accepted low chance PoPs from model blends. && .LONG TERM /TUESDAY THROUGH FRIDAY/... As of 240 PM Friday... The region will be under the influence of a surface high pressure through the period. Unsettled afternoon conditions can be expected due to lingering low level moisture, diurnal heating and orographic effects. Hurricane Dorian is expected to track west to LIKELY affect the Florida peninsula by the end of the weekend. Dorian is expected to curve north and ride along the eastern seaboard during the new week. With this track, Dorian is expected to pose NO threats to the local area. We'll continue to monitor weather trends and bring you the latest on Dorian's intensity and path heading into the end of next week. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... As of 130 PM Friday... Cold front slowly sagging south into the northwestern portions of the forecast area may spark a few thunderstorms 20-00Z this afternoon near HTS and possibly PKB with locally MVFR/IFR conditions possible in any heavier downpours. Any convection that does develop will quickly diminish with loss of heating this evening. As the front continues to sag south overnight will see IFR or worse fog/stratus developing after 07Z along and south of the front and mixing out by 13-14Z Saturday. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Thunderstorm coverage may vary this afternoon. Fog timing, density, and coverage could vary overnight tonight. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H M M HTS CONSISTENCY H H H H H H H H H H H M BKW CONSISTENCY H H H H H H H H H H M M EKN CONSISTENCY H H H H H H H H H M L M PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H M M AFTER 18Z SATURDAY... Locally MVFR/IFR conditions with scattered thunderstorms at all terminals except PKB Saturday afternoon/evening. IFR fog/stratus possible overnight into Sunday morning. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...ARJ/JP NEAR TERM...JP SHORT TERM...ARJ LONG TERM...ARJ AVIATION...JP
Hazardous weather outlook, Aug 30, 3:47 AM EDT, 15 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 347 AM EDT Fri Aug 30 2019 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>526-310800- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 347 AM EDT Fri Aug 30 2019 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 30, 6:35 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Charleston WV
635 PM EDT Fri Aug 30 2019
KYZ101-103-OHZ083-085>087-WVZ005>008-014-302315-
Boyd-Greenup-Jackson-Meigs-Gallia-Lawrence-Jackson-Mason-Wayne-
Cabell-Putnam-
635 PM EDT Fri Aug 30 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN BOYD...
CENTRAL GREENUP...SOUTHERN MEIGS...GALLIA...SOUTHEASTERN JACKSON...
LAWRENCE...MASON...CABELL...NORTHWESTERN PUTNAM...NORTH CENTRAL WAYNE
AND CENTRAL JACKSON COUNTIES...
At 635 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 9 miles west of Rutland to near Franklin
Furnace. Movement was southeast at 40 mph.
Wind gusts of 50 to 55 mph are possible with these storms.
Locations impacted include...
Huntington, Ashland, Ironton, Point Pleasant, Gallipolis, Ripley,
Coal Grove, Pomeroy, Oak Hill, Rio Grande, Chesapeake, Racine,
Proctorville, Rutland, Beech Fork State Park, Lake Vesuvius,
Barboursville, Kenova, Milton and Catlettsburg.
This includes the following highways...
Interstate 77 in West Virginia between mile markers 132 and 145.
Interstate 64 in Kentucky near mile marker 191.
Interstate 64 in West Virginia between mile markers 1 and 25.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3873 8287 3869 8288 3858 8284 3857 8281
3860 8274 3865 8277 3868 8276 3868 8270
3875 8270 3875 8266 3885 8265 3885 8267
3903 8238 3903 8232 3907 8232 3909 8229
3886 8152 3885 8152 3827 8241 3862 8304
TIME...MOT...LOC 2235Z 295DEG 33KT 3902 8230 3864 8290
14The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 6:35 PM EDT | Special Weather Statement | RLX | Cabell, Jackson, Mason | 40 min |
| Aug 30, 6:48 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 27 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2019Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.